MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD MULTITEST; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD MULTITEST; COUNTER, DIFFERENTIAL CELL
Model Number 337166
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while testing patient samples with bd multitest¿ there was an absence of lymphocytes events.Samples were re-prepared with new vial of sample lot with optimal staining patterns.Results were not reported and there was no impact to patient.The following information was provided by the initial reporter: samples acquired with canto sw (tbnk+truc ) showed absence of lymphocytes events.Only trucount were visible and well positioned on the plot.Samples were re-prepared but showed always the same pattern.A new vials of the same lot were used to re-prepare the same sample and showed an optimal staining pattern.No result were sent to patient.All samples are going to be prepared with the good new vial of the same lot.Probably a signal degradation occurred for unknown reasons in the old vial after vial opening.Was the event caused by a use error? no it wasn't.It is not use error, the reagent is damaged.Did the patient/medical provider perceive results to be correct and report them? no.If applicable, is there a confirmatory test standard procedure? they just repeated the test with a different reagent coming from a different vial, and results were visible on the screen.Was a patient treated based on erroneous results? no.Was there any adverse impact to the patient due to the treatment? no.Was there any delay in diagnosis or treatment due to this event and if yes, how much? no.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: scope of issue: the scope of the issues is limited to 337166-30559, 6 color tbnk with trucount reagent.Problem statement: samples acquired in canto showed absence of lymphocytes events and trucount beads were present.A new vial of the same lot was tested and showed acceptable staining performance.Manufacturing defect trend: there are 0 qn¿s related to the reported issue.Date range 06/11/2020 to 06/11/2021.Root cause analysis: based on the investigation result the root cause was not determined.Complaint history review: there are 3 reported performance complaints including this complaint and 2 others.Date range from 6/11/2020 to 6/11/2021.Risk review: bd multitest and tritest device family, ivd devices risk analysis, rev 06 sap doc# (b)(4) was reviewed.Hazard #: 3.1.4.Hazard: functional.Hazard cause: unstable device-degrades before assigned expiration date.Harmful effects: wrong result (potential patient harm) -not matching profile.Severity: 3.Probability: 2.Risk index: 6.Risk control: stability studies will be executed to confirm the stability of the device.Control material would indicate there is a problem.Implementation: stability study protocols.Effectiveness: stability study reports.Hazard #: 3.1.12.Hazard: functional.Hazard cause: the device is unable to accurately identify the markers of interest.Harmful effects: wrong result (potential patient harm).Severity: 3.Probability: 5.Risk index: 15.Risk control: the design of the device will include antibodies specific for the markers of interest, and requirements for accuracy will need to be met.The manufacturing process has been validated, and appropriate qc testing in place to confirm device performance for each batch of reagents.Implementation: development report for antibody clones used in the reagent.Accuracy protocol (sap# (b)(4).Process validation which includes pfmea.Reagent 60-stage and 91-stage qc testing.Effectiveness: development report for antibody clones used in the reagent.Accuracy report (sap# (b)(4).Process validation which includes mitigated pfmea (337166-01fmea).Batch records showing passing qc testing results.New hazard: none.Mitigation(s) sufficient yes.If no (to above), what actions will be taken? a risk analysis is not required if this is not a safety or reportable event.Batch history record (bhr) review: the following batch records were reviewed.337166-30559.91-0717-0315504.The materials met all the manufacturing specification prior to release.Returned sample analysis: no sample was returned from the customer and no photo was attached in the complaint.Investigation of the complaint were conducted by testing the retain sample to stain normal peripheral blood specimen.Retain sample analysis: lyse no wash staining method was used to stain normal peripheral blood specimens with retain reagent samples: (1) #91-0717-315504, lot mentioned in the complaint and (2) #91-91-0717-0289097, lot used as reference for comparison.Stained sample was acquired in lyric instrument using lnw assay.Analysis of the data showed the presence of lymphocyte population stained with cd45 percp-cy5.5, which is one of the components of tbnk reagent.All the other population of interest on the stained samples were also detected by the markers of the tbnk reagents.These populations can be gated separately as shown in dot plots.Both reagent samples showed similar performance.Conclusion: based on the investigation result: the customer observation was unconfirmed.Investigation conclusion: based on the investigation result, complaint was unconfirmed.

Brand Name
BD MULTITEST
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
MDR Report Key12084383
Report Number2916837-2021-00292
Device Sequence Number17233112
Product Code GKZ
UDI-Device Identifier00382903371662
UDI-Public00382903371662
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K060375
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2022
Device Model Number337166
Device Catalogue Number337166
Device Lot Number30559
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1